Wildfire, Jim Wells
- When
- February 25, 1:00 PM CST to February 26, 12:00 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
A wildfire in Jim Wells County burned 4800 acres near Highway 281 and CR 418, forcing the evacuation of some residents near Premont. 45 homes were threatened and saved.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
A wildfire in Jim Wells County burned 4800 acres near Highway 281 and CR 418, forcing the evacuation of some residents near Premont. 45 homes were threatened and saved. Four outbuildings were destroyed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Feb 25, 11:27 AM CST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1127 AM CST FRI FEB 25 2011 .DISCUSSION...SEE AVIATION SECTION FOR 18Z TAFS. && .AVIATION...CLEAR SKIES AND VFR CONDITIONS WILL CONTINUE THROUGH THIS EVENING. BUT NORTHEAST WINDS WILL VEER TO EAST-SOUTHEAST BY THIS AFTERNOON AND BOUNDARY LAYER MOISTURE WILL STEADILY INCREASE THIS EVENING. LOW LEVEL FLOW WILL INCREASE TO 20-25 KNOTS WITH MOISTURE MOVING IN FROM DEEP SOUTH TEXAS. FORECAST SOUNDINGS SHOW SHALLOW MOIST LAYER WITH DRY AIR ALOFT. EXPECT AREAS OF FOG TO DEVELOP BY LATE EVENING OVER THE COASTAL COUNTIES AND MOVE INLAND OVERNIGHT. CEILINGS WILL BEGIN AROUND 1200-1500 FT AROUND 04-06Z ALONG WITH MVFR VSBYS...THEN FALL QUICKLY TO LIFR/VLIFR BETWEEN 07-09Z WITH DENSE FOG AND AREAS OF LIGHT DRIZZLE POSSIBLE THROUGH 15-16Z SATURDAY FOR THE COASTAL PLAINS AND EASTERN BRUSH COUNTRY WITH LIFR CIGS EXPECTED FOR LAREDO. THE CIGS WILL GRADUALLY LIFT TO MVFR IN THE LAREDO AREA AFTER 16Z WITH CIGS HOLDING IFR/LIFR THROUGH 18Z WHILE VSBYS IMPROVE TO MVFR EXCEPT POSSIBLE FOR THE VICTORIA AREA AND ALONG THE IMMEDIATE COAST. && .PREV DISCUSSION... /ISSUED 946 AM CST FRI FEB 25 2011/ DISCUSSION...SURFACE HIGH PRESSURE NOSING INTO THE REGION FROM THE NORTHEAST AND FOG HAS QUICKLY DIMINISHED ALONG THE COAST AS DRIER AIR HAS MOVED IN. HOWEVERE THE BRUNT OF ANY COOLING WILL REMAIN TO THE NORTH AND NORTHEAST OF THE REGION TODAY. HIGH PRESSURE WILL SHIFT TO THE EAST BY THE AFTERNOON AND A WEAK ONSHORE FLOW WILL DEVELOP IN THE AFTERNOON. RAISED THE MAXIMUM TEMPERATURES SLIGHTLY OVER THE SOUTHERN BRUSH COUNTRY AND NEAR THE COAST. MARINE...ALLOWED THE DENSE FOG ADVISORY TO EXPIRE OVER THE BAYS AND NEARSHORE WATERS. FOG HAS DIMINISHED OVER THE BAYS AND VISIBLE SATELLITE IMAGE SHOWS LINGERING PATCHES OF FOG OVER THE NEARSHORE AND PORTIONS OF THE OFFSHORE WATERS DECREASING IN COVERAGE. DID KEEP A MENTION OF PATCHY SEA FOG FOR THE GULF WATERS FOR LATE THIS MORNING. PREV DISCUSSION... /ISSUED 536 AM CST FRI FEB 25 2011/ DISCUSSION...VSBYS AT LAND STATIONS BEGINNING TO IMPROVE...AND WHILE STATIONS ALONG THE IMMEDIATE COAST MAY BE THE LAST TO SEE BETTER VSBYS...EXPECT THEY WILL SEE THOSE IMPROVEMENTS SHORTLY. MARINE AREAS MAY TAKE A LITTLE LONGER TO IMPROVE...SO HAVE EXTENDED THE MARINE DENSE FOG ADVISORY UNTIL 9 AM. WILL ALLOW THE LAND PORTION OF THE ADVISORY EXPIRE ON SCHEDULE AT 6 AM. AVIATION...EXPECT VFR CONDITIONS SOON AFTER DAYBREAK AT THOSE STATIONS THAT ARE NOT ALREADY VFR. MVFR/IFR CIGS AND SOME MVFR/IFR VSBYS IN FOG EXPECTED AGAIN TONIGHT AS FLOW RAPIDLY TURNS BACK OFF THE GULF AND INCREASES MOISTURE OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 80 56 77 64 86 / 0 10 10 10 10 VICTORIA 77 52 77 64 80 / 0 10 10 10 10 LAREDO 89 61 90 67 97 / 0 10 10 10 0 ALICE 84 57 82 64 91 / 0 10 10 10 10 ROCKPORT 74 56 74 65 76 / 0 10 10 10 10 COTULLA 84 52 84 63 95 / 0 10 10 10 10 KINGSVILLE 83 57 80 64 90 / 0 10 10 10 10 NAVY CORPUS 73 58 72 64 76 / 0 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TT/89...SHORT TERM/AVIATION
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 543 AM CST FRI FEB 25 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-261145- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 543 AM CST FRI FEB 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY CONTINUES FOR NEARSHORE MARINE LOCATIONS UNTIL 9 AM THIS MORNING. VISIBILITIES WILL RAPIDLY IMPROVE AFTER DAYBREAK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW RELATIVE HUMIDITY VALUES WILL OCCUR ACROSS THE BRUSH COUNTRY ON SUNDAY AS DRIER AIR MOVES NORTHEAST OUT OF MEXICO. LOW RELATIVE HUMIDITY VALUES WILL THEN SPREAD ACROSS THE ENTIRE REGION SUNDAY NIGHT AND MONDAY AS A COLD FRONT PUSHES ACROSS SOUTH TEXAS. THIS WILL CREATE AN ELEVATED WILD FIRE DANGER ACROSS THE AREA DURING THIS TIME FRAME. STRONG SOUTHERLY WINDS WILL OCCUR ACROSS THE COASTAL BEND AND PORTIONS OF THE GULF WATERS SATURDAY NIGHT AND SUNDAY IN ADVANCE OF A VIGOROUS LOW PRESSURE SYSTEM THAT WILL MOVE ACROSS THE SOUTHERN PLAINS ON SUNDAY. A STRONG OFFSHORE FLOW WILL DEVELOP IN THE WAKE OF THE ASSOCIATED COLD FRONT AS IT MOVES OFFSHORE MONDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY FOR PORTIONS OF THE BAYS AND GULF WATERS DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, February 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 289400.